Alert archive / New York / Flash Flood Watches in 2019

Flash Flood Watch 4, NWS Buffalo, NY

January 31, 2019Erie County, Niagara County, New York

NWS Buffalo, NY issued this flash flood watch at Jan 31, 2019, 5:21 AM EST for Erie County, Niagara County, New York. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2019, 5:21 AM EST (10:21 UTC)
Expired
Jan 31, 2019, 9:57 AM EST
In force
5 hr
Issued by
NWS Buffalo, NY
Flood severity
None

Counties Erie County, NY, Niagara County, NY

The radar

The Buffalo radar (KBUF), 2 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 10.4 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2019-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2019-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

036 
WGUS61 KBUF 311021
FFABUF

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Buffalo NY
521 AM EST Thu Jan 31 2019

NYZ001-010-311830-
/O.NEW.KBUF.FF.A.0004.190131T1021Z-190201T1000Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Niagara-Northern Erie-
Including the cities of Niagara Falls and Buffalo
521 AM EST Thu Jan 31 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

The National Weather Service in Buffalo has issued a

* Flash Flood Watch for a portion of western New York... 
  including the following counties...Niagara and Northern Erie. 

* Through late tonight.

* An ice jam remains in place on the Upper Niagara River. The 
  Niagara River Control Center reports that the water level on the
  river remains high. If the ice jam worsens flooding may be 
  possible. 

* Areas susceptible to flooding from rising water on the Upper 
  Niagara River include the Grand Island shoreline, Cayuga 
  Island in Niagara Falls, and the river shoreline between North 
  Tonawanda and Niagara Falls. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means the threat of flash flooding exists
along rivers and creeks. If you are in the watch area you should
monitor weather conditions closely. Be ready to move to higher
ground if flooding is observed or a warning is issued. Stay tuned
to weather radio or other radio and tv stations for further
updates.

&&

$$

TMA
1 follow-up statement
171 
WGUS61 KBUF 311457
FFABUF

Flood Watch
National Weather Service Buffalo NY
957 AM EST Thu Jan 31 2019

NYZ001-010-311600-
/O.CAN.KBUF.FF.A.0004.000000T0000Z-190201T1000Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Niagara-Northern Erie-
Including the cities of Niagara Falls and Buffalo
957 AM EST Thu Jan 31 2019

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for a portion of western New York has been
cancelled. The Niagara River Control Center reports that the 
water level behind an ice jam on the Niagara River has dropped 
below watch threshold. The river level will continue to be 
monitored, but at this time the risk for flooding has 
diminished.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood watch went out at Jan 31, 4:25 AM EST, 56 minutes earlier.

Area forecast discussion, Jan 31, 4:25 AM EST, 56 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
425 AM EST Thu Jan 31 2019

.SYNOPSIS...
Frigid air will continue to pour across our area through tonight,
and not only help to generate significant lake effect snow east and
northeast of the lakes, but also support dangerously cold wind
chill values areawide. High pressure passing across the Mid
Atlantic region late in the week will then bring an end to the
glacial weather, as day to day temperatures will steadily climb
during the upcoming weekend into early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Winter Storm Warnings remain in place for areas east and northeast
of the lakes.

Radar imagery showing two lake bands off Lake Erie which have become
pretty much stationary during the overnight hours. One fairly narrow
band across the Buffalo Southtowns over to northern Wyoming county.
The other a broader band extending across Southern Erie/Wyoming
counties and into far northern portions of Chautauqua/Cattaraugus
counties. These snow bands are a bit weaker than what we saw
yesterday, but still likely producing snowfall rates of up to
an inch per hour. Winds speeds have come down a bit, but still
gusting to at least 30 mph, so near whiteout conditions
certainly still occurring in and around the lake bands this
morning.

We will start to see a northward drift to the lake snows by mid
morning or so, as the low level flow backs a bit, which is
already noticed upstream across the western Lake Erie basin. It
certainly looks as if the northern portion of the snow band will
move back into Buffalo metro area, but probably not much
farther north than the Buffalo Airport and Batavia.

Winds will diminish considerably tonight across Lake Erie, which
will cause lake effect snow to diminish as the night goes on. There
will be a shrinking, but still intense band will probably linger
near the lakeshore in southwestern Erie County for at least the
first half of the night.

Meanwhile off Lake Ontario, an intense band of lake snow currently
making its way south as the low level flow starts to turn more
westerly. Snowfall rates within this band exceeding 2 inches per
hour. This band will gradually settle across the Tug Hill
through mid morning, then remain nearly stationary through the
day Thursday. Plenty of deep moisture, a multi-lake connection,
the long fetch along the long axis of the lake and favorable
orographics will lead to feet of snow across Jefferson, Lewis
and northern Oswego counties, with the heaviest accumulations
focused across the Tug Hill. Winds will be a bit stronger across
Lake Ontario, which will maintain heavy lake effect snow for
much of the night tonight.

Otherwise, wind chill warnings remain in place with dangerously
cold temperatures and wind chills continuing through the day
today. Wind chill values 40 below to 20 below zero are expected
as westerly winds continue, the coldest wind chills will be
across the western Southern Tier. Wind speeds will lower
tonight, therefore wind chill values will not be as harsh, but
still 15 below to 25 below.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
This time frame will be characterized by a trend of pronounced day
to day warming. Temperatures that will average 15 degrees BELOW
normal at the start of the period will end up roughly 10 degrees
ABOVE normal by the end of the weekend. The details...

An area of modifying arctic high pressure will be centered over
Pennsylvania as we open this period on Friday. While the large scale
subsidence associated with this feature will promote fair weather
for the bulk of our forecast area...there will still be some lake
snow to deal with...particularly east of Lake Ontario. A 280 flow of
-20c H85 air will keep the lake snow machine churning for sites near
the Tug Hill...but as the day progresses...the low level steering
flow will back to about 230. This will send the weakening lake snows
northwards to between Watertown and the Thousand Islands region. A
limiting cap under 5k ft will keep a lid on any significant
additional snow accumulations...with fresh amounts generally under
two inches. There will also be the chance for a very limited lake
response near Grand Island and eastern Niagara county in the morning
where a 220 flow with a very low cap will be in place. Otherwise...
after two days of single digit max temperatures...the mercury will
struggle into the teens. This will still be a solid 15 deg below
normal.

The remnants of the surface high will drift southeast across the
Delmarva Peninsula Friday night...while a broad H5 ridge over the
nations mid section will gradually build over the Great Lakes
region. The combination will intensify a baroclinic zone that
will extend from the Upper Great Lakes to New York state. A 50kt low
level jet impinging upon this steepening boundary will generate some
snow showers in the moderately strong warm advection flow.
Fortunately the bulk of this over-running will be found north of our
forecast area...but we will still have to carry chance pops for Lake
Ontario and the North Country. The remainder of the region should
only experience an increase in clouds.

Solid warm advection will continue across our forecast area on
Saturday...as the once arctic high will act as a heat pump over the
Carolinas by circulating milder air into our region from the Mid
West. The warm advection will be aided by the aforementioned 50kt
low level jet...which will provide enough lift to keep most of the
region shrouded under a wealth of clouds. There may even be some
snow showers around...particularly across the North Country in the
vcnty of the more pronounced baroclinic zone. A weak cold front
stalling over our region in the afternoon and evening could provide
just enough low level convergence for some nuisance snow showers
elsewhere. Again..the theme of the day will be less cold as the
mercury will climb to within a few degrees of freezing over the
western counties and into the mid and upper 20s east of Lk Ontario.

An amplifying mid level ridge over the Ohio Valley and Upper Great
Lakes will push the stalled frontal boundary back to the north late
Saturday night and Sunday. This should be enough to warrant chance
pops for some mixed precipitation over the western counties...and
likely pops for the North Country. The bulk of Sunday afternoon
should be dry and uneventful though for the western counties.
Temperatures will top out around 40 in the west...and in the mid 30s
for most of the Eastern Lake Ontario region.

While most of western New York will be deep enough in the warm
sector to encourage dry weather Sunday night...there will still be
the chance for some mixed precipitation near and east of Lake
Ontario.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
Temperatures will average solidly above normal throughout this
forecast period...as the displacement of the polar vortex to the
Labrador Sea will allow broad ridging to become established over
the eastern half of the Lower 48. As for the day to day details...

A progressive H5 ridge will move from the Lower Great Lakes to New
England on Monday...while a sub 995mb cyclone will track across Lake
Superior. This will set up a strong southerly flow over our region
with H85 forecast to climb to around 8c. While there will be a fair
amount of cloud cover...most sites across western New York should be
able to reach the 50 deg f mark while readings east of Lake Ontario
will be in the mid to upper 40s. Less confidence is expressed in the
pops for Monday..which will largely determined by the speed of a
Pacific based cool front. While many of the GEFS ensembles suggest a
faster passage...the more trusted ECMWF does not depict nearly as
strong a feature. Will thus use a range of chc pops across the
region with a higher chc of rain showers being found west of the
Finger Lakes.

There is notably stronger consensus with the passage of a cold front
Monday night. Will carry the likely pops from continuity for more
rain showers...although rainfall amounts should not be significant.

As the parent mid level trough races across our region on Tuesday...
expansive high pressure based over the northern reaches of Ontario
and Manitoba will nose southwards across the Great lakes region.
This should provide fair dry weather for the far western counties
with only chc pops for residual frontal based showers found further
to the east.

After dry weather Tuesday night...a storm system will likely track
out of the Ohio Valley towards our forecast area later Wednesday and
Wednesday night. The various ensembles have solutions that range
from an organized area of low pressure that would take aim on our
region...to an inverted trough that would include several sfc waves.
The latter would favor a longer duration event with higher rainfall
amounts...potentially problematic given our antecedent conditions.
Stay tuned.

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
Ongoing lake effect snows east and northeast of the lakes will shift
a bit more southward overnight, with the Lake Erie Lake snows
remaining south of KBUF and the Lake Ontario snows impacting
KART with heavy snow, blowing snow and visibility 1/4 SM or less
through about 10/11z before settling south of KART into the Tug
Hill.

On Thursday, the Lake Erie lake snows will shift a bit back
northward toward KBUF, though may remain just south of the airport.
Meanwhile the Lake Ontario lake snows will largely remain across the
Tug Hill region, with the northern edge still affecting KART through
a good portion of the day.

Expect VLIFR to IFR conditions to prevail within the lake snows,
with a mix of MVFR to VFR conditions predominant elsewhere.

Outlook...

Thursday night and Friday...diminishing lake effect snows east and
northeast of Lakes Erie and Ontario.
Saturday...A chance of snow showers/MVFR southeast of Lake Ontario,
otherwise VFR.
Sunday...VFR/MVFR with a chance of mixed precipitation.
Monday...VFR/MVFR with a chance of rain showers.

&&

.MARINE...
Low pressure will continue to pull northward across Quebec Province
and away from our region today. This will maintain gale fore winds
on lake Ontario through today, while winds subside to just below
gale force on lake Erie. Heavy freezing spray will also develop
given the very cold temperatures.

&&

.HYDROLOGY...
A period of rain will most likely bring between a half an inch
to inch of rain to the area. This combined with snow melt due to
warm temperatures will pose a risk for flooding. The greatest
risk is for ice jams, however the combination of snow melt and
rain can also cause general flooding depending on rainfall
amounts. The risk for flooding will be greatest during the
Tuesday and Wednesday timeframe.

&&

.CLIMATE...
Several surges of arctic air producing bands of lake effect
snow to close out the month of January may bring daily records
for both temperatures and snowfall. Below are the record low
maximum, low minimum and daily record snow for our three primary
climate stations.

Buffalo:

	Date			Low Maximum		Low Minimum 	Daily Snow

	Wednesday 1/30	8/1948			-3/2003			11.6/1966
	Thursday 1/31	5/1920			-11/1920		5.5/1982

Rochester:

	Date

	Wednesday 1/30	5/1908			-12/1873		18.0/1966
	Thursday 1/31	3/1920			-10/1994		11.7/1878

Watertown:

	Date

	Wednesday 1/30	7/2010			-24/2010
	Thursday 1/31	6/1973			-23/2011

In addition Buffalo will finish the month of January
within the top 10 snowiest on record. Currently through
January 27th the snow total for the month is: 42.4 inches.
Below is a partial list of the top 10 snowiest months of
January on record.

	Rank	 Amount (in)	Year

	1		68.3		  1977
	2		65.9		  1985
	3		65.1		  1999
    4		56.5		  1978
	5		53.2		  1982
	..
	10		42.6		  1979

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Wind Chill Warning until 6 PM EST this evening for NYZ001>008-
     010>014-019>021-085.
     Winter Storm Warning until 7 PM EST this evening for
     NYZ010>012-019-020-085.
     Winter Storm Warning until 7 AM EST Friday for NYZ006>008.
     Winter Weather Advisory until 7 AM EST this morning for NYZ013.
MARINE...Heavy Freezing Spray Warning until 1 AM EST Friday for LEZ040-
         041.
         Small Craft Advisory until 2 AM EST Friday for LEZ040-041.
         Small Craft Advisory until 10 PM EST this evening for
         LEZ020.
         Small Craft Advisory until 7 PM EST this evening for
         LOZ030.
         Heavy Freezing Spray Warning until 7 PM EST this evening
         for LOZ042>045-062>065.
         Gale Warning until 6 PM EST this evening for LOZ042>045-
         062>065.

&&

SYNOPSIS...JJR/RSH/TMA
NEAR TERM...HSK/JJR/TMA
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...AR/JJR/TMA
MARINE...HSK/JJR/TMA/Zaff
HYDROLOGY...JJR/Apffel
CLIMATE...Thomas
Hazardous weather outlook, Jan 31, 1:17 AM EST, 4 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
117 AM EST Thu Jan 31 2019

NYZ001-010630-
Niagara-
117 AM EST Thu Jan 31 2019

...WIND CHILL WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-010630-
Northern Erie-
117 AM EST Thu Jan 31 2019

...WIND CHILL WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Warning.
   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Warning.
   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006>008-010630-
Oswego-Jefferson-Lewis-
117 AM EST Thu Jan 31 2019

...WIND CHILL WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Warning.
   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Warning.
   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ002>005-014-021-010630-
Orleans-Monroe-Wayne-Northern Cayuga-Ontario-Allegany-
117 AM EST Thu Jan 31 2019

...WIND CHILL WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ011-012-019-020-085-010630-
Genesee-Wyoming-Chautauqua-Cattaraugus-Southern Erie-
117 AM EST Thu Jan 31 2019

...WIND CHILL WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Warning.
   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Warning.
   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ013-010630-
Livingston-
117 AM EST Thu Jan 31 2019

...WIND CHILL WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Wind Chill Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Wind Chill Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-010630-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
117 AM EST Thu Jan 31 2019

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-010630-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
117 AM EST Thu Jan 31 2019

...GALE WARNING IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING...
...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 1 AM EST FRIDAY...

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heavy Freezing Spray Warning.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heavy Freezing Spray Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-010630-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
117 AM EST Thu Jan 31 2019

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042>045-062>065-010630-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
117 AM EST Thu Jan 31 2019

...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 7 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heavy Freezing Spray Warning.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heavy Freezing Spray Warning.
   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 8:23 PM ESTSpecial Weather StatementBUFErie, Genesee97 min
Jan 30, 8:38 PM ESTSpecial Weather StatementBUFJefferson112 min
Jan 31, 4:33 AM ESTSmall Craft AdvisoryBUF29 hr
Jan 31, 6:43 AM ESTSpecial Weather StatementBUFLewis107 min
Jan 31, 8:54 AM ESTSpecial Weather StatementBUFLewis3 hr
Jan 31, 9:32 AM ESTSpecial Weather StatementBUFErie, Genesee3 hr
Jan 31, 11:36 AM ESTSpecial Weather StatementBUFLewis114 min
Jan 31, 12:25 PM ESTSpecial Weather StatementBUFErie, Genesee110 min
Jan 31, 12:48 PM ESTWind Chill AdvisoryBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more22 hr
Jan 31, 1:21 PM ESTSpecial Weather StatementBUFJefferson, Lewis3 hr
Jan 31, 2:11 PM ESTSpecial Weather StatementBUFErie2 hr
Jan 31, 4:14 PM ESTSpecial Weather StatementBUFJefferson91 min
Jan 31, 6:19 PM ESTSpecial Weather StatementBUFJefferson116 min

Nearby

Flash Flood Watches in New York, 2019Every flash flood watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.